Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 12, 2016, 3:22 PM EDT for Florence County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2016, 3:22 PM EDT (19:22 UTC)
- Expired
- May 12, 2016, 4:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Florence County, SC
The radar
The Wilmington radar (KLTX), 113 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 3:25 PM EDT | HAIL 1 | 5 S Florence, SC | QUARTER SIZED HAIL REPORTED NEAR INTERSECTION OF W. JOHN PAUL JONES RD AND MEYERS CEMENTARY ROAD . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WUUS52 KILM 121922
SVRILM
SCC041-122015-
/O.NEW.KILM.SV.W.0020.160512T1922Z-160512T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 415 PM EDT
* AT 322 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE...PAMPLICO...QUINBY...MARS BLUFF...NEW HOPE...CLAUSSEN...
EFFINGHAM...EVERGREEN...HEALTH SOUTH REHABILITATION HOSPITAL...MCLEOD
REGIONAL MEDICAL CENTER...CAROLINAS HOSPITAL SYSTEM AND CAROLINAS
HOSPITAL SYSTEM - CEDAR TOWER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 NEAR MILE MARKER 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 156 AND 163...
AND BETWEEN MILE MARKERS 170 AND 174.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3430 7965 3426 7959 3422 7956 3420 7956
3419 7957 3418 7957 3416 7955 3399 7953
3403 7985 3418 7990
TIME...MOT...LOC 1922Z 258DEG 16KT 3413 7977
HAIL...1.00IN
WIND...60MPH
$$
SRP2 follow-up statements
411
WWUS52 KILM 121945
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
345 PM EDT THU MAY 12 2016
SCC041-122015-
/O.CON.KILM.SV.W.0020.000000T0000Z-160512T2015Z/
FLORENCE SC-
345 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN FLORENCE COUNTY...
AT 342 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLAUSSEN...OR
JUST SOUTHEAST OF FLORENCE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. IN
ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...PAMPLICO...QUINBY...MARS BLUFF...NEW HOPE...CLAUSSEN...
EFFINGHAM...AND EVERGREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. STAY INDOORS UNTIL THE STORM HAS SAFELY PASSED.
&&
LAT...LON 3430 7965 3426 7959 3422 7956 3420 7956
3419 7957 3418 7957 3416 7955 3399 7953
3403 7985 3418 7990
TIME...MOT...LOC 1942Z 258DEG 16KT 3415 7966
HAIL...1.00IN
WIND...60MPH
$$
SRP500
WWUS52 KILM 122012
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EDT THU MAY 12 2016
SCC041-122017-
/O.EXP.KILM.SV.W.0020.000000T0000Z-160512T2015Z/
FLORENCE SC-
412 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLORENCE COUNTY
WILL EXPIRE AT 415 PM EDT...
ALTHOUGH THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM
WARNING HAS WEAKENED BELOW SEVERE LIMITS IT REMAINS STRONG NEAR
PAMPLICO. THIS STORM AND OTHERS ACROSS THE PEE DEE REGION COULD
PRODUCE GUSTY WINDS TO 40 MPH...SMALL HAIL AND CLOUD TO GROUND
LIGHTNING OVER THE NEXT COUPLE HOURS.
MOVE INDOORS IF THUNDERSTORMS THREATEN YOUR AREA.
&&
LAT...LON 3430 7965 3426 7959 3422 7956 3420 7956
3419 7957 3418 7957 3416 7955 3399 7953
3403 7985 3418 7990
TIME...MOT...LOC 2006Z 258DEG 16KT 3415 7966
$$
SRPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:16 PM EDT, 6 minutes earlier.
Area forecast discussion, May 12, 3:16 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 316 PM EDT THU MAY 12 2016 .SYNOPSIS... Scattered showers and thunderstorms can be expected ahead of a cold front today through friday. Cooler and drier air will move in over the weekend. Next week will feature a gradual warmup and another round of rain chances...as a front stalls across the area. && .NEAR TERM /THROUGH TONIGHT/... As of 3 pm Thursday...Convection is currently developing inland, where subsidence is weakest and temps are warmest. This is in the area where MLCAPE has exceeded 2000 J/kg based on latest SPC meso analysis. Anticipate convection will continue within the area of MLCAPE > 2000 J/kg into the evening hours before the loss of heating brings about a gradual decrease in strength and coverage. Most activity will end before midnight. Shortwave moving northeast in the southwest flow aloft may be enough to generate some overnight showers and isolated thunder. Wave is not particularly strong but forecast soundings show an abundance of deep moisture and some elevated instability. Feel at least an increase to chance pop is warranted overnight. Varying amounts of cloud cover and southwest flow will keep lows in the mid to upper 60s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 3 pm Thursday...Two cold fronts will move across the area during the period, the first late Fri night or early Sat with the second passing early Sun. Shortwave ridge well off the coast Fri morning and approaching 5H trough, also responsible for driving the cold front into the area, will generate deep southwest flow Fri. Dewpoints will rise into the mid 60s across much of the area with precipitable water values approaching 1.75 inches Fri. Deep moisture combined with PVA ahead of an embedded shortwave and frontal convergence should produce precip across the region Fri. One potential limiting factor could be the amount of low level instability. Cloud cover and possibly precip ongoing Fri morning could limit total insolation and during much of the day MLCAPE values will be around 1000 J/kg. Mid level trough moves over the area in the afternoon, pushing the deep moisture and significant dynamics off the coast. Later in the day guidance is hinting at potential redevelopment of convection. There will be an increase in CAPE as skies start to clear following the morning/midday clouds and rainfall. The question is will there be enough heating to overcome the downward motion in the wake of the exiting shortwaves and will there be enough moisture lingering over the area. Will hold onto chance pop into late afternoon but keeping the highest precip chances confined to the morning and early afternoon. Limited amount of sun during the day will keep highs a little cooler than the last few days but highs will still be above climo with most areas in the mid 80s. Cold front moves across the area Fri night into Sat but front is not followed by much in the way of cold air. The colder air will arrive once a second front crosses the area Sat night. West to northwest flow aloft and an abundance of dry air Sat will keep skies sunny and the slight downslope wind component combined with sunshine should push highs into the mid to upper 80s. Cold advection does develop late in the period and lows Sat night will end up below climo. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 3 pm Thursday...Cold front will be pushing south of local area through Sunday morning...but may return north and linger in vicinity late Sunday into Monday. This front was lacking moisture to begin with and therefore do not expect much more than clouds. The ECMWF is the most bullish in terms of bringing front back over local area and actually produces some low end pcpn Sunday night. Strong westerly winds aloft at the base of mid to upper trough will also help to keep some high clouds streaming across the area early next week. By late Monday winds will veer around to the southeast and eventually south as front moves well north as warm front and Bermuda High takes over. By Tuesday, a deep S-SW flow will be the rule with increasing warmth and moisture through mid week. Best chc of shwrs/tstms will come Wed and Thurs as low pressure tracks across the Carolinas and cold front draws near. Overall expect much drier air in place Sunday into Monday. Sfc dewpoint temps will be down in the 40s with plenty of sunshine, but below normal temps. Expect overnight lows in the 50s and daytime highs in the 70s both Sunday and Monday. By Monday night into Tues, warmer and moister return flow sets up with dewpoint temps returning to the 60s. This will bring temps back up above normal with lows in the 60s and highs in the 80s for Wed and Thurs with greater amt of clouds and increased shwr activity. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 18Z...Predominant VFR but brief or temporary mvfr cigs and vsbys in tstms. tstms movement toward the e-se. tstms may develop on sea breeze front along the coastal interior aft 19z. shra/tstms to diminish in coverage aft 3-5z. sfc winds mainly s-wsw 13 kt or less with higher gusts near the coast. synoptic winds becoming sw 7 kt or less aft 01-03z...with isold shra/tstms. isold shra/tstms 12z-18z friday. Extended outlook...VFR. Brief MVFR/IFR conditions possible through Fri due to scattered SHRA/TSRA ahead of a cold front. vfr weekend. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 3 pm Thursday...Bermuda High will maintain southwest flow overnight with winds on the high end of the 10 to 15 kt range. Solid 15 kt may be be possible away from shore close to daybreak. Seas will run 2 to 3 ft. SHORT TERM /Friday through Saturday night/... As of 3 pm Thursday...Southwest flow will increase Fri as Bermuda High moves away from the coast and cold front approaches from the west. Tightening gradient will increase winds to 15 to 20 kt by midday but further increases in wind speeds are not expected prior to the cold front's passage. Offshore flow will develop following the front but lack of cold advection or well defined gradient keeps offshore winds around 10 kt. Southwest flow does redevelop Sat afternoon as the second cold front moves closer. As the gradient becomes pinched ahead of the second front winds will increase to 15 to 20 kt. Following the passage of the front the tight surface gradient combined with developing cold advection will keep northwest flow 15 to 20 kt. Seas will run 2 to 4 ft through the period. Highest seas will be be later Fri and again Sat with 3 to 4 ft possible each afternoon. LONG TERM /SUNDAY THROUGH tuesDAY/... As of 3 AM Thursday...This marine time period will begin with a front offshore of the 20nm waters with high pressure building from the west and offshore by Tuesday. the lightest winds this period will be on monday when the high passes nearly overhead of NE SC and SE NC. early sunday winds ne 10-20 kt marks the breeziest portion of this time period...but diminishes rapidly through the day. seas mainly 2-3 feet this period. showers and isolated tstms are expected by Tuesday night. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...III SHORT TERM...III LONG TERM...MJC/RGZ AVIATION...MJC
Hazardous weather outlook, May 12, 4:44 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 444 AM EDT THU MAY 12 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-130845- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 444 AM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-130845- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- 444 AM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-SCZ056-130845- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-COASTAL GEORGETOWN- 444 AM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Special weather statement, May 12, 1:35 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
135 PM EDT THU MAY 12 2016
SCZ017-023-121815-
MARLBORO-DARLINGTON-
135 PM EDT THU MAY 12 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MARLBORO AND
NORTHEASTERN DARLINGTON COUNTIES...
AT 135 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 7 MILES NORTH OF
MONT CLARE...OR 10 MILES SOUTHWEST OF BENNETTSVILLE...MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. YOU CAN ALSO EXPECT FREQUENT LIGHTNING AND TORRENTIAL RAIN
PRODUCING SOME PONDING OF WATER ON THE ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
DOVESVILLE...DUNBAR...MONT CLARE...BROWNSVILLE...SOCIETY HILL AND
BLENHEIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3449 8005 3449 8002 3450 7999 3449 7996
3450 7992 3449 7990 3449 7988 3452 7986
3453 7984 3453 7983 3459 7981 3455 7949
3431 7963 3446 8011
TIME...MOT...LOC 1735Z 279DEG 17KT 3450 7979
RGZSpecial weather statement, May 12, 2:28 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 228 PM EDT THU MAY 12 2016 SCZ023-121930- DARLINGTON- 228 PM EDT THU MAY 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DARLINGTON COUNTY... AT 228 PM EDT...A STRONG THUNDERSTORM WAS OVER FLOYD...OR NEAR DARLINGTON...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DARLINGTON...DARLINGTON RACEWAY...FLOYD...DOVESVILLE...AUBURN... MECHANICSVILLE AND MCLEOD MEDICAL CENTER. THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA NEAR MILE MARKER 167. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. LAT...LON 3443 7998 3436 7971 3425 7975 3429 8002 TIME...MOT...LOC 1828Z 283DEG 12KT 3436 7991 RGZ
Special weather statement, May 12, 2:49 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EDT THU MAY 12 2016
NCZ087-121945-
ROBESON-
249 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROBESON COUNTY...
AT 249 PM EDT...A STRONG THUNDERSTORM WAS OVER MAXTON...OR 7 MILES
SOUTHEAST OF LAURINBURG...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PEMBROKE...MAXTON...ROWLAND...RAEMON...PURVIS...WAKULLA...PROSPECT...ELROD
AND BUIE.
THIS INCLUDES INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE
MARKERS 202 AND 203...AND BETWEEN MILE MARKERS 192 AND 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3475 7907 3451 7930 3464 7945 3477 7933
3482 7935 3482 7933
TIME...MOT...LOC 1849Z 301DEG 10KT 3472 7935
RGZSpecial weather statement, May 12, 2:58 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
258 PM EDT THU MAY 12 2016
NCZ087-096-121945-
BLADEN-ROBESON-
258 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES...
AT 256 PM EDT...A STRONG THUNDERSTORM WAS OVER TOBERMORY...OR 15
MILES NORTHEAST OF LUMBERTON...MOVING SOUTHEAST AT 20 MPH. THIS
STORM WILL MOVE DOWN ACROSS THE NORTHERNMOST BORDER BETWEEN ROBESON
AND BLADEN COUNTIES.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ST. PAULS...WHITE OAK...JEROME...TOLARSVILLE...DUART...TOBERMORY AND TAR
HEEL.
THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 32
AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3489 7893 3486 7893 3484 7890 3485 7883
3485 7868 3480 7859 3465 7879 3487 7904
3491 7895
TIME...MOT...LOC 1856Z 313DEG 16KT 3483 7887
RGZSpecial weather statement, May 12, 3:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT THU MAY 12 2016
NCZ096-122030-
BLADEN-
322 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BLADEN COUNTY...
AT 322 PM EDT...A STRONG THUNDERSTORM WAS NEAR AMMON...OR 8 MILES
NORTH OF ELIZABETHTOWN...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...AMMON...RUSKIN...WHITE OAK...WHITE LAKE AND BLADEN COUNTY
HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3484 7849 3483 7847 3481 7846 3481 7845
3479 7844 3475 7839 3473 7839 3472 7838
3470 7837 3469 7835 3468 7834 3454 7867
3480 7871 3485 7854 3485 7852 3486 7849
TIME...MOT...LOC 1922Z 321DEG 9KT 3475 7859
RGZThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:35 PM EDT | Special Weather Statement | ILM | Darlington | 40 min |
| May 12, 2:14 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Marlboro | 61 min |
| May 12, 2:28 PM EDT | Special Weather Statement | ILM | Darlington | 62 min |
| May 12, 3:49 PM EDT | Special Weather Statement | ILM | Marion | 56 min |
| May 12, 5:07 PM EDT | Special Weather Statement | ILM | Horry | 53 min |
| May 12, 5:53 PM EDT | Special Weather Statement | ILM | Horry | 37 min |
| May 12, 6:28 PM EDT | Special Weather Statement | ILM | Georgetown | 62 min |
| May 12, 7:34 PM EDT | Areal Flood Advisory | ILM | Georgetown, Williamsburg | 56 min |
| May 12, 7:48 PM EDT | Special Weather Statement | ILM | Williamsburg | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.